Thunderstorm Wind, Woods
- When
- July 25, 4:40 PM CST
- Where
- Woods County, 13.49 mi NNE of Camp Houston
- Measured
- 82 kt (94 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.980, -99.000
No damage was reported.
A cold front approached northern Oklahoma late in the day. Extreme heating ahead of the boundary and a relatively dry airmass led to large temperature dewpoint spreads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front approached northern Oklahoma late in the day. Extreme heating ahead of the boundary and a relatively dry airmass led to large temperature dewpoint spreads. As storms developed, strong to severe outflows produced a few severe wind gusts in Woods county and several strong gusts in neighboring counties. No damages were reported as a result of the winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 25, 1:59 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 259 PM CDT WED JUL 25 2012 .DISCUSSION... A WEAK UPPER WAVE WILL CONTINUE TO TRANSLATE NEWD ACROSS THE TX/OK PANHANDLES AS A BROAD TROUGH DEVELOPS OVER THE CENTRAL AND SOUTHERN PLAINS. AS THIS FRONT PROGRESSES EASTWARD...COLD FRONT NOW LOCATED ACROSS THE FAR WRN OK PANHANDLE WILL BE NUDGED TOWARD NORTHERN AND WESTERN OKLAHOMA. THIS FRONT WILL LIKELY REACH FAR NORTHWEST OKLAHOMA LATE TONIGHT. THIS WILL INCREASE SHOWER AND THUNDERSTORMS CHANCES THIS EVENING AND OVERNIGHT...ESPECIALLY ACROSS NORTHWEST OKLAHOMA. THE FRONT WILL SLOWLY SHIFT SOUTHWARD THROUGH TOMORROW...AIDED BY THUNDERSTORM OUTFLOWS...AND STALL NEAR THE I-44 CORRIDOR. AMPLE MOISTURE AND LIFT ALONG THE FRONT WILL YIELD WIDESPREAD SHOWERS AND STORMS ACROSS MUCH OF THE FA. GUIDANCE IS IN VERY GOOD AGREEMENT WITH THIS SCENARIO AND HAVE INTRODUCED LIKELY POPS FOR TOMORROW EVENING/OVERNIGHT. DESPITE RELATIVELY HIGH CONFIDENCE IN STORM COVERAGE...RAINFALL TOTALS ARE LESS CERTAIN. MOST AREAS WILL PICK UP A QUARTER TO A HALF INCH THROUGH FRIDAY...WITH ISOLATED AREAS SEEING UP TO AN INCH OF TOTAL RAIN. COMBINATION OF CLOUD COVER AND INCREASED RAIN CHANCES WILL LOWER MAX TEMPERATURES A BIT TOMORROW AND FRIDAY ACROSS PARTS OF THE AREA...BUT TRIPLE DIGITS WILL STILL BE LIKELY IN SOME AREAS. EXPECT RAIN CHANCES TO DWINDLE INTO SATURDAY AS THE FRONT WEAKENS AND A DOMINANT RIDGE OF HIGH PRESSURE SETTLES INTO THE SOUTHERN PLAINS. THIS WILL BE ACCOMPANIED BY ANOTHER PERIOD OF EXTREME HEAT GOING INTO NEXT WEEK. EXPECT TRIPLE DIGITS TO RETURN TO THE ENTIRE AREA BY SATURDAY AND CONTINUE INTO THE FORESEEABLE FUTURE. HEAT ADVISORIES WILL LIKELY BE REQUIRED BY SUNDAY/MONDAY AS THIS VERY HOT AIRMASS GRIPS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 78 96 75 98 / 10 50 50 10 HOBART OK 75 100 74 98 / 20 40 40 10 WICHITA FALLS TX 80 101 76 101 / 10 40 40 30 GAGE OK 72 97 72 98 / 30 30 20 10 PONCA CITY OK 77 97 72 100 / 20 40 20 10 DURANT OK 78 98 78 97 / 0 30 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/84
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CDT WED JUL 25 2012
OKZ004>048-050>052-TXZ083>090-261645-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
523 PM CDT WED JUL 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS PARTS OF
WESTERN NORTH TEXAS...AND NORTHERN AND WESTERN OKLAHOMA...
MAINLY NORTHWEST OF WICHITA FALLS TO LAWTON TO EDMOND TO
STILLWATER LINE.
ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED...
ONE OR TWO SEVERE STORMS WITH DAMAGING WINDS UP TO 65 MPH
ARE POSSIBLE THROUGH 1 AM CDT MAINLY ACROSS NORTHERN AND
WESTERN OKLAHOMA...NORTHWEST OF A HOLLIS TO CLINTON TO ENID
TO PONCA CITY LINE.
DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR THE KANSAS
AND OKLAHOMA STATE LINE AS WELL AS ACROSS TEXAS PANHANDLE IN A
HOT WEAKLY CAPPED UNSTABLE ENVIRONMENT NEAR A WEAK MID/UPPER
TROUGH OF LOW PRESSURE. THESE STORMS WILL GENERALLY MOVE EAST OR
NORTHEAST...BUT NEW STORM DEVELOPMENT WILL LIKELY SHIFT SOUTH
DURING THE EVENING HOURS. STORMS WILL GENERALLY WEAKEN AFTER
SUNSET WITH THE LOSS OF DAYTIME HEATING.
ORGANIZED SEVERE STORMS ARE NOT EXPECTED THROUGH TONIGHT DUE TO
FAIRLY WEAK WIND SHEAR...HOWEVER A FEW STORMS MAY PRODUCE DAMAGING
WIND GUSTS UP TO 65 MPH AND LOCALLY HEAVY DOWNPOURS CAPABLE OF
PRODUCING OVER A QUICK HALF INCH OF RAINFALL. LIGHTNING STRIKES
WITH ANY STORM MAY IGNITE GRASS FIRES DUE TO THE RECENT VERY DRY
AND HOT CONDITIONS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
BREEZY SOUTH WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES
WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS AND AGGRAVATE
ANY ONGOING WILDFIRES THROUGH 9 PM CDT THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY AND FRIDAY AS A
WEAK SURFACE BOUNDARY STALLS OVER THE AREA. ALTHOUGH WIDESPREAD
SEVERE STORMS ARE NOT ANTICIPATED...LOCALLY HEAVY RAINFALL AND
GUSTY WINDS WILL BE THE MAIN HAZARDS WITH ANY STORM.
OTHER HAZARDOUS WEATHER...
DANGEROUSLY HOT CONDITIONS WILL LIKELY RETURN BY SATURDAY AND
CONTINUE INTO EARLY NEXT WEEK WITH HEAT ADVISORIES PROBABLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM CDT THURSDAY.
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT WED JUL 25 2012
OKZ004-005-252230-
HARPER OK-WOODS OK-
453 PM CDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHERN WOODS
COUNTIES UNTIL 530 PM CDT...
AT 452 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF BUFFALO TO NEAR ROSSTON...MOVING EAST AT
30 MPH. ANOTHER THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS WAS
NEAR THE KANSAS-OKLAHOMA BORDER NORTHWEST OF ALVA.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...
LOCATIONS IMPACTED INCLUDE...
BUFFALO...LAVERNE...ROSSTON...CAPRON...SELMAN AND CAMP HOUSTON.
LAT...LON 3699 9856 3695 9855 3689 9855 3679 9923
3680 9929 3677 9932 3667 10000 3700 10000
TIME...MOT...LOC 2152Z 251DEG 24KT 3698 9953 3684 9983
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT WED JUL 25 2012
OKZ004-005-252300-
HARPER OK-WOODS OK-
535 PM CDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND WOODS COUNTIES
UNTIL 600 PM CDT...
AT 534 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF BUFFALO TO ROSSTON...MOVING NORTHEAST AT
20 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL OF
STRONG WINDS WERE SCATTERED ACROSS THE NORTHERN HALF OF WOODS COUNTY.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ALVA...BUFFALO...LAVERNE...FREEDOM...ROSSTON...CAPRON...SELMAN AND
CAMP HOUSTON.
LAT...LON 3700 9858 3699 9854 3674 9855 3673 9909
3679 9914 3679 9926 3680 9929 3672 9930
3670 9999 3700 10000
TIME...MOT...LOC 2234Z 229DEG 17KT 3697 9953 3686 9987
..SPEG.The Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
3 thunderstorm wind. Local standard time, as filed.
No damage was reported.
No damage was reported.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385756, 385757, 385758.